Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 82, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 17, 2009, 4:09 AM EDT. It took effect at Oct 17, 2009, 10:00 PM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 4:09 AM EDT (08:09 UTC)
- In effect from
- Oct 17, 2009, 10:00 PM EDT
- Expired
- Oct 23, 2009, 4:40 AM EDT
- In force
- 5 days
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 2:35 PM EDT, 13 hours 34 minutes earlier.
Area forecast discussion, Oct 16, 2:35 PM EDT, 13 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT FRI OCT 16 2009 ...STRONG COLD FRONT TO PUSH ACROSS EAST CENTRAL FLORIDA TONIGHT... ...NOTICEABLY COOLER AND DRIER THIS WEEKEND... .DISCUSSION...CURRENT-TONIGHT...LATEST MSAS ANALYSIS PLACED THE FRONT ACROSS THE BIG BEND NORTH FLORIDA AREA. KTLH AND KJAX RADARS SHOWING MOST OF THE WEATHER AHEAD OF THE FRONTAL BOUNDARY AND THE KTBW...KMLB AND TMCO RADARS SHOWED WEATHER MOVING OVER THE SOUTHERN FORECAST AREA. 35 TO 40 KNOT LOW LEVEL JET HELPING TO TRIGGER AN AREA OF STORMS IN THE EASTERN GULF. STORMS EXPECTED NOT TO STRENGTHEN AS THEY MOVE ASHORE LATER THIS AFTERNOON AS THE JET LIFTS NORTH. WARM TEMPERATURES IN THE MID LAYERS WILL LIMIT POTENTIAL FOR HAIL BUT GIVEN THE STRONGER LOW LEVEL WINDS EXPECT STRONG STRAIGHT LINE WINDS FROM THE MORE ROBUST CELLS THAT STAY INTACT AND REACH LOCATIONS NORTH OF ORLANDO-TITUSVILLE FROM LATE AFTERNOON THROUGH MIDNIGHT. SHOULD START SEEING A DRIER AND COOLER AIR MASS WORKING ITS WAY INTO THE NORTHWEST LOCATIONS TOWARD SUNRISE SATURDAY. SAT...COOLER AND DRIER AIR MASS EXPECTED TO SPREAD DOWN EAST CENTRAL FLORIDA AS THE FRONT CLEARS SOUTHERN COUNTIES DURING THE AFTERNOON. TEMPERATURES NOTICEABLY COOLER WITH HIGHS RANGING FROM THE LOWER 70S NORTHWEST LOCATIONS TO AROUND 80 SOUTHEAST LOCATIONS OKEECHOBEE... SAINT LUCIE AND MARTIN COUNTIES WHERE THE FRONT WILL HAVE JUST CLEARED. SAT NIGHT-SUNDAY NIGHT...UPPER TROUGH AMPLIFIES SIGNIFICANTLY DURING THIS PERIOD...WITH TROUGH AXIS PASSING OFFSHORE SUNDAY EVENING. REINFORINCING SURFACE BOUNDARY WILL ALLOW SECONDARY SURGE OF NW FLOW AND DRIER AIR TO WORK INTO THE REGION. COLDEST TEMPS OF THE EVENT WILL OCCUR DURING THIS 36 HOUR PERIOD..WITH MINS BOTH NIGHTS IN THE 50S MOST AREAS...WITH SOME UPPER 40S POSSIBLE ACROSS FAR NW INTERIOR CWA. HIGHS SUNDAY RISE SLOWLY TO LOWER 70S...EXCEPT UPPER 60S FAR NORTH CWA. THESE COLD TEMPS WILL BE ABOUT 15 DEGREES BELOW NORMAL FOR MID OCTOBER. MON-THU...HIGH PRES CENTER WILL MOVE E/NE ACROSS THE MID SOUTH AND OFF THE MID ATLC COAST WED. WINDS WILL VEER TO THE NE BY TUE AND EAST WED-THU WITH GRADUALLY WEAKENING PGRAD WHICH WILL RESULT IN DECREASING WINDS. SFC WINDS MAY REMAIN MORE NORTHERLY MONDAY AS AN INVERTED TROUGH OFTEN DEVELOPS OFF THE FL EAST COAST IN THESE SITUATIONS. THERE WILL BE A SMALL CHANCE FOR ATLC SHOWERS MON NIGHT AND CONTINUING INTO WED MAINLY NEAR THE COAST BUT STRENGTH OF ONSHORE FLOW MAY BRING A FEW SHOWERS INLAND. MOISTURE ADVECTING IN AROUND SOUTHERN PERIPHERY OF RIDGE AXIS MAY INCREASE RAIN CHANCES THU SO HAVE DRAWN 30% POPS. HAVE STAYED ON THE HIGH SIDE OF EXTENDED GFS MOS TEMPS FOR LOWS MON AND TUE NIGHTS AS MODIFYING EFFECTS OF THE WARM ATLC OCEAN ARE LIKELY NOT APPRECIATED BY THE MODEL. MAX TEMPS WILL WARM BACK TO NEAR NORMAL IN THE LOW TO MID 80S BY WED. && .AVIATION...SHOWERS AND STORMS LASTING THROUGH MIDNIGHT THEN DIMINISHING AS FRONT MOVES ACROSS NORTH AND CENTRAL FLORIDA. VERTICAL WIND PROFILERS AT KENNEDY SPACE CENTER WERE DETECTING SOUTHWEST TO WEST WINDS AT 20 TO 25 KNOTS THROUGH 10,000 FEET. WINDS SHOULD STAY AT LEAST THAT STRONG WITH ISOLATED GUSTS TO 30 TO 35 KNOTS VICINITY OF SCATTERED THUNDERSTORMS THROUGH THE EVENING AS THE BOUNDARY PRESSES TOWARD THE REGION DURING THE EVENING HOURS . WINDS SHOULD WEAKEN AS THE FRONT PUSHES THROUGH. WINDS SHIFT TO THE IMMEDIATELY BEHIND THE FRONT THEN TO THE NORTHWEST THEN NORTH 10 TO 15 KNOTS AS HIGH PRESSURE MOVES DOWN THE PENINSULA. && .MARINE...BUOYS RECORDING SOUTHWEST WINDS 15 TO 20 KNOTS AND 2 TO 4 FOOT SEAS TO BUOY 009 AND 7 FEET AT BUOY 010. THE SOUTHWEST PRESSURE GRADIENT AHEAD OF THE APPROACHING FRONT WILL CONTINUE TO INCREASE THEREFORE HAVE AN EXERCISE CAUTION HEADLINE...WITH A LAST MINUTE OPTION FOR A SMALL CRAFT ADVISORY...TO MARINE ZONES FOR THE EVENING. WINDS SHIFT TO THE WEST THEN THROUGH TO THE NORTH OVERNIGHT AS THE FRONT CLEARS THE AREA AND HIGH PRESSURE BUILDS DOWN THE WATERS. WITH STORMS MOVING EAST AT 15 TO 20 MPH...BOATERS MUST KEEP AN EYE TO THE WEST FOR FAST MOVING WEATHER THAT COULD BE ON TOP OF THEM VERY QUICKLY WITH GUSTY WINDS AND CLOUD TO WATER LIGHTNING THE MAIN WEATHER HAZARDS. MODERATE NW FLOW SAT BECOMES STRONG AGAIN SAT NIGHT THROUGH SUN BEFORE VEERING TO NORTHERLY AND BEGINNING TO SLOWLY LESSEN SUNDAY NIGHT. PERIOD OF SOLID SCA WIND AND SEAS LATE SATURDAY THROUGH LATE SUNDAY. SEAS ALONG IMMEDIATE COAST WILL BE SHELTERED AND MUCH LOWER. SCA CONDITIONS LIKELY TO CONTINUE INTO AT LEAST EARLY NEXT WEEK ACROSS THE OFFSHORE WATERS AS WINDS VEER ONSHORE AND REMAIN MODERATE TO STRONG. IMPROVING CONDITIONS NEARSHORE EARLY-MID WEEK...BUT SHORT PERIOD SEAS COMBINED WITH A LONGER PERIOD SWELL WILL MAKE FOR LESS THAN IDEAL BOATING CONDITIONS. && .FIRE WEATHER...HAVE NOT RAISED ANY FIRE WEATHER WATCHES FOR THIS WEEKEND BUT OFTEN THE LOWER DEWPOINT (DRIER) AIR WILL ARRIVE BEFORE THE COLD AIR ADVECTION...AND THIS MAY LEAD TO A FEW HOURS OF CRITICAL RH ON SAT AFTN ACROSS THE NORTH HALF. MAY ALSO SEE NEAR CRITICAL RH VALUES SUNDAY WITH WINDS AROUND 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 73 50 66 / 40 10 10 0 MCO 66 77 53 69 / 50 10 0 0 MLB 69 78 53 71 / 60 20 10 0 VRB 69 80 55 72 / 60 30 10 0 LEE 62 74 51 68 / 40 10 0 0 SFB 65 75 52 70 / 50 10 0 0 ORL 66 76 54 69 / 50 10 0 0 FPR 69 81 55 71 / 60 30 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....SPRATT
Hazardous weather outlook, Oct 16, 5:40 AM EDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 540 AM EDT FRI OCT 16 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 540 AM EDT FRI OCT 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT CURRENTLY SAGGING SOUTH TOWARD NORTH FLORIDA WILL CONTINUE TO DROP SOUTHWARD DURING THE DAY TODAY...REACHING LAKE AND VOLUSIA COUNTIES THIS EVENING...AND MOST OF THE REMAINDER OF EAST CENTRAL FLORIDA OVERNIGHT. AHEAD OF THIS FRONT...A BAND OF NUMEROUS SHOWERS AND THUNDERSTORMS WAS AFFECTING THE FLORIDA PANHANDLE AND APPROACHING PENINSULAR NORTH FLORIDA. THE FRONT...AND THE PRE-FRONTAL BAND OF SHOWERS AND STORMS...WILL CONTINUE TO PRESS SOUTHWARD THROUGH THIS AFTERNOON...AND SHOWERS AND A FEW STORMS INCREASE IN COVERAGE AHEAD OF THE MAIN BAND. THE HIGHEST CHANCE FOR SHOWERS AND STORMS IS EXPECTED FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD...WITH THE COVERAGE NORTH OF INTERSTATE FOUR. INCREASING MOISTURE...INSTABILITY...AND LOW TO MID LEVEL WIND FIELDS WILL RESULT IN A CHANCE FOR SOME STRONG TO MARGINALLY SEVERE STORMS TO DEVELOP. STORM MOTION WILL BE EASTWARD...AND WILL INCREASE TO BETWEEN 25 AND 35 MPH BY THE AFTERNOON. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH....POSSIBLY A LITTLE HIGHER. KEEP AN EYE TO THE SKY AND WATCH FOR STORMS APPROACHING RAPIDLY FROM THE WEST TODAY. ...RIP CURRENT IMPACT... WEATHER AND OCEANIC CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS TODAY. NEVER SWIM ALONE...AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS WILL BE SUSCEPTIBLE TO STORMS MOVING RAPIDLY OFFSHORE AT AROUND 30 KNOTS THIS AFTERNOON. WIND GUSTS AT OR ABOVE 35 KNOTS WILL ACCOMPANY THE STRONGER STORMS...ALONG WITH LOCALLY HIGHER SEAS AND DEADLY CLOUD TO WATER LIGHTNING. MARINERS SHOULD SEEK SAFE HARBOR IN ADVANCE OF STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. INCREASING NORTHERLY WINDS OVER THE ATLANTIC BEHIND THE COLD FRONT WILL RESULT IN HAZARDOUS SEA CONDITIONS DEVELOPING SUNDAY THROUGH MONDAY NIGHT. MUCH COOLER AND DRIER AIR DRIVEN BY BRISK NORTHERLY WINDS WILL ELEVATE THE FIRE DANGER SATURDAY AND SUNDAY...AND POSSIBLY OVER THE INTERIOR ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. CRISTALDI
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.